MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-80/I20-40
Medical Device Problem Codes Off-Label Use (1494); Separation Problem (4043)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 04/03/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The patient underwent implantation of an afx2 bifurcated stent graft (bsg), an afx vela suprarenal extension, and a non endologix excluder iliac leg for treatment of a right common iliac artery aneurysm (ciaa) and an abdominal aortic aneurysm (aaa).During the initial procedure, the right internal iliac artery was embolized, and an excluder leg was deployed from the right common iliac artery to the external iliac artery.The afx2 bsg was deployed via a right femoral artery approach.An afx vela suprarenal extension was subsequently placed, aligned with the left renal artery, followed by complete touch up molding.Final angiography identified a type ii endoleak; however, the procedure was concluded with a plan for routine surveillance.Approximately eight years following the index procedure, it was reported that the overlap between the afx2 bsg and the afx vela suprarenal extension had decreased to approximately one stent length, resulting in a type iiia endoleak and aneurysm sac enlargement to 80 mm.On (b)(6) 2026, an additional evar procedure was performed.Intraoperative angiography of the junction between the afx2 bifurcated stent graft and the afx vela cuff showed no evidence of a type iiia endoleak at that time.However, due to the reduced overlap length, relining was performed as planned.An afx vela infrarenal extension was implanted just above the aortic bifurcation, followed by deployment of an afx vela suprarenal cuff positioned just below the renal arteries.Touch up ballooning was performed for each component.Final angiography confirmed no residual endoleak, and the procedure was concluded without further complications.Note: the afx2 system was evaluated using endologix components.The safety and effectiveness of other manufacturers¿ stent graft devices used in conjunction with the afx2 system have not been established.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Per communication with jll (distributor) all information for the evaluation of this event that is available has been provided.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation.A clinical evaluation of the reported adverse event/incident was completed.Review of medical records and/or medical imaging provided to endologix revealed that the additional endovascular procedure is unconfirmed.The type iiia endoleak and aneurysm enlargement of 34.2mm are confirmed.This finding is moderately consistent with the reported adverse event/incident.The complaint is likely anatomy related.Procedure related harms could not be determined.The clinical evaluation further identified reasonable evidence suggesting that progressive infrarenal angulation increase (27.4 degree to 44.3 degree) and aortic lengthening of 30 mm are consistent with aortic remodeling and associated with reduced stent overlap (15.4 mm).The decreased overlap most likely contributed to the development of a type iiia endoleak and associated aneurysm sac enlargement which is anatomy related (aortic remodeling).There was concomitant use of a non-endologix right common iliac artery excluder limb occurred at the index procedure and represents off-label product use.This off-label limb use is unlikely to have contributed to the reported event.It was reported that an additional endovascular procedure was performed and no endoleak was present at the conclusion; however, the final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.H3 other text : device remains implanted.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key25085442
Report Number3011063223-2026-00050
Device Sequence Number21434786
Product Code MIH
UDI-Device Identifier00818009014955
UDI-Public(01)00818009014955(17)180810
Combination Product (Y/N)N
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/10/2018
Device Model NumberBEA22-80/I20-40
Device Lot Number1727727009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/09/2026
Initial Report FDA Received Date05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/30/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL EXTENSION: LOT# 1763808012; EXCLUDER LEG (16/12-100) (NON-ENDOLOGIX)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale